Arkansas, 2003

Damaging Wind in Arkansas, July 20, 2003

July 20, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 20, 2:25 PM CST, 4 hours earlier.

Area forecast discussion, Jul 20, 2:25 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT SUN JUL 20 2003

ISOLATED SHOWERS HAVE DEVELOPED OVER NORTHWESTERN...SOUTHWESTERN AND
SOUTHEASTERN SECTIONS BUT THE REST REMAIN DRY. HIGHER MEAN RH MONDAY
WILL LIKELY BRING BETTER CHANCES OF RAIN OVER MOST AREAS. AN INCREASE
IN CLOUDS WILL REDUCE THE INSOLATION AND THUS HEAT INDICES WILL BE
LOWER OVER MOST AREAS ON MONDAY AND AN ADVISORY WILL NOT BE NEEDED.
THE CHANCE OF THUNDERSTORMS WILL INCREASE TUESDAY AS A NEW COLD
FRONT WILL BE APPROACHING THEN.

FCSTID =   38
HRO   73  92  68  85 /  30  30  30  50
LIT   76  93  72  89 /  30  30  30  50
HOT   76  94  72  89 /  30  30  30  50
PBF   77  94  74  91 /  30  30  30  50

.LZK...NONE.
Hazardous weather outlook, Jul 20, 4:02 PM CST, 2 hours 23 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT SUN JUL 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO INCREASE OVER SOUTHERN MISSOURI THIS
EVENING...WITH MUCH OF THE ACTIVITY THEN PUSHING INTO NORTHERN
ARKANSAS. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT OVER ABOUT THE NORTHERN HALF OF THE STATE. DAMAGING WINDS
WILL BE THE GREATEST SEVERE WEATHER THREAT...BUT THERE COULD BE SOME
LARGE HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE REMAINS OF TONIGHTS STORMS WILL PROBABLY STILL BE OCCURRING OVER
PARTS OF NORTHERN AND CENTRAL ARKANSAS MONDAY MORNING. THEN...DURING
THE DAY MONDAY...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP IN
ASSOCIATION WITH A COLD FRONT NEAR THE MISSOURI BORDER. THESE NEW
STORMS COULD FORM INTO A LINE AS THEY DROP TOWARD THE SOUTH. THERE
WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS IN MOST SECTIONS OF
THE STATE MONDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND
THERE WILL BE A SECONDARY THREAT OF LARGE HAIL. MOST OF THE ACTIVITY
IS LIKELY TO MOVE SOUTH OF ARKANSAS BY EVENING.

ON TUESDAY...THE COLD FRONT WILL BE MAKING ITS WAY THROUGH THE
STATE. THIS WILL RESULT IN ANOTHER SLIGHT RISK OF SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND AGAIN TUESDAY.

28

The radar

The Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 00:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baxter

When
July 20, 6:25 PM CST
Where
Baxter County, Clarkridge
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.467, -92.350

Thunderstorm winds downed some large trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329491.